MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB4STR
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is pgw/erl.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2024-00057, 3005172759-2024-00058, and 3005172759-2024-00059.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary hybrid bilateral functional endoscopic sinus surgery (fess) and balloon sinuplasty (bsp) procedure on (b)(6) 2024, upon starting the trudi system, the console was displayed as red and an instrument hub calibration error (unknown code) was displayed on the trudi system.The trudi system was rebooted and the issue was resolved.The procedure resumed.It was also reported that the accuracy was off by approximately 4mm.The 0° trudi nav suction device (tdns000z / lot# unknown), 4.0mm ¿ straight (0°) trudi navigation shaver blade (tsb4str / lot# unknown), and 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / lot# unknown) had accuracy issues.No troubleshooting was performed.The procedure was continued without resolution.There was no negative patient impact reported.There was no medical intervention required nor reported as a result of the reported issue with accuracy.On 03-may-2024, additional information was received.Per the additional information, accuracy was confirmed before using the registration probe after the registration process was completed.Accuracy was confirmed via known landmarks in endoscopic visualization inside the nasal cavity.Inaccuracy was determined when placing the navigated device on known anatomy.Inaccuracy was first noticed when testing on known anatomy at the start of the case.The information indicated that accuracy was validated both via the registration probe and through instrumentation.Computed tomography (ct) image was used as the primary image.The scan contained 150+ slices.The field of view was axial.There were no noticeable defects on the ct scanned image.The registration process was performed by the physician.The information indicated that the physician had performed hundreds of registration.Accuracy was confirmed on the maxillary wall, sphenoid wall, and the turbinate.The serial number of the trudi system is 100286.The software version is 2.3.2.3.Case log files are not available.The reported issue is not isolated to one patient; the information indicated that several times.The emitter pad did not move and the patient did not move.There were no other device¿s shaft in the proximity to the transmitter of the emitter pad.Related to a 4.0mm ¿ straight (0°) trudi navigation shaver blade (tsb4str / lot# unknown), when the accuracy issue was observed, the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor for this device.The device was plugged in after registration.Inaccuracy for the device was determined when the device was placed on known anatomy.The crosshairs did not turn yellow.The inaccuracy was not within 2mm.The serial number marked on the white trudi connector (usb) cannot be obtained.The dongle used with the shaver blade was a white dongle.The lot number of the device is not available.Based on the additional information received on 03-may-2024, the issues reported have been determined to be usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.

Brand Name
TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19256244
Report Number3005172759-2024-00058
Device Sequence Number2608222
Product Code ERL
UDI-Device Identifier10705031469235
UDI-Public10705031469235
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSB4STR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown